Hail, Eddy
- When
- May 29, 2:10 AM CST to 2:14 AM CST
- Where
- Eddy County, 14.47 mi E of Brantford
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.610, -98.570
Just after midnight, an area of surface low pressure was located near Gretna, Manitoba (Canada), while a cold front extended southwest toward Lakota and Jamestown (ND). By 4 am CST, the front had progressed to a Hallock (MN) to Valley City (ND) line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Just after midnight, an area of surface low pressure was located near Gretna, Manitoba (Canada), while a cold front extended southwest toward Lakota and Jamestown (ND). By 4 am CST, the front had progressed to a Hallock (MN) to Valley City (ND) line. Some thunderstorms that formed along this cold front produced large hail over portions of east central North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 28, 8:22 PM CST, 5 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 922 PM CDT MON MAY 28 2007 .DISCUSSION... UPPER LEVEL TROUGH OVER WESTERN MT WILL MOVE VERY SLOWLY EAST OVERNIGHT. WATER VAPOR LOOP SHOWS UPPER LEVEL CIRCULATION OVER SOUTHWEST MT WITH BUILDING UPSTREAM UPPER RIDGE OVER WESTERN CANADA AND PACIFIC NORTHWEST. A SECOND CIRCULATION CENTER WAS OVER SOUTHWEST AB MOVING SOUTH. MT TROUGH HAS ROTATED FROM A POSITIVE TO NEUTRAL TILT AND IS NOT EXPECTED TO DIG MUCH MORE. UPPER TROUGH REMAINS WELL WEST OF THE AREA WITH NO SHORT WAVES NEARBY. MOSTLY THERMODYNAMIC FORCING THIS EVENING AND LESS SO FOR DYNAMICS. 700 AND 850 HPA THETA-E RIDGE ORIENTATED FROM SOUTHWEST TO NORTHEAST OVER THE EASTERN ND INTO THE NORTHERN RED RIVER VALLEY AND LOW LEVEL CAPES WERE AROUND 1500-2500 J/KG IN THE SAME AREA. DOWNDRAFT CAPES WERE LOW IN THE NORTH AND RESPECTABLE IN THE SOUTH BUT AREA IS CAPPED. MODEL SOUNDINGS INDICATE MID LEVEL CAP BETWEEN 600 AND 700 HPA WHICH ERODES OVER THE NORTHERN FORECAST AREA. TAMDAR SOUNDINGS THIS AFTERNOON AT JMS HAD A GOOD CAP JUST ABOVE 800 HPA AND ABOVE 850 HPA AT ABR. LOW LEVEL JET INCREASES THIS EVENING THEN STRONGEST WINDS SHIFT EAST OF FORECAST AREA BY MORNING. FEW STORMS HAVE OCCURRED OVER THE NORTHERN VALLEY. CURRENT STORMS WERE OVER NELSON AND WALSH COUNTIES. STORMS WERE BELOW SEVERE LIMITS. MESOSCALE ANALYSIS SHOWS 12G/KG SURFACE MIXING RATIOS HAS MOVED NORTHWARD INTO EASTERN ND AND ADJACENT PARTS OF NORTHWEST MN. SURFACE LIFTED INDICIES WERE LOWEST OVER EASTERN ND INTO CENTRAL SD. VAD WIND PROFILE REMAINS SOUTH/SOUTHWEST AT 30 TO 35 KNOTS, A SLIGHT INCREASE FROM 2 HOURS AGO. EXPECT THUNDERSTORM ACTIVITY TO SETTLE DOWN THIS EVENING AND REMAIN IN THE NORTH. WILL UPDATE ZONES. && .AVIATION... CIGS IF ANY REMAIN VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 626 AM CDT MON MAY 28 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 626 AM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS WILL MOVE THROUGH PORTIONS OF WEST CENTRAL MINNESOTA EARLY THIS MORNING. THESE SHOWERS MAY BE ACCOMPANIED BY A RUMBLE OR TWO OF THUNDER AND ARE ONLY EXPECTED TO BRING A TENTH OF AN INCH OR LESS OF RAIN ALONG A LIDGERWOOD TO PARK RAPIDS CORRIDOR. MORE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OVER CENTRAL NORTH DAKOTA...WHICH MAY ALSO AFFECT AREAS WEST OF THE RED RIVER VALLEY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. AS WITH ANY SEVERE THUNDERSTORM...AN ISOLATED TORNADO IS ALSO POSSIBLE. ANY STORMS THAT DO DEVELOP WEST OF THE RED RIVER VALLEY LATER THIS AFTERNOON ARE EXPECTED TO DEVELOP ALONG A COLD FRONT. THUNDERSTORM CHANCES ARE MUCH LOWER ALONG AND EAST OF VALLEY LATER TODAY. BETTER CHANCES FOR THUNDERSTORMS WILL COME TONIGHT...AND THIS TIME THE BEST FOCUS AREA IS EXPECTED TO BE FROM CENTRAL INTO EASTERN NORTH DAKOTA. SOME OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. IN ADDITION...SOME OF THE STORMS MAY TRAIN ACROSS THE SAME AREAS...BRINGING A POTENTIAL FOR HEAVY RAIN. THE DEVILS LAKE REGION AND PORTIONS OF NORTHEAST NORTH DAKOTA ARE STILL SATURATED FROM RECENT RAIN EVENTS...AND THESE AREAS WILL HAVE TO BE MONITORED ONCE AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME THUNDERSTORMS MAY LINGER ALONG AND EAST OF THE RED RIVER VALLEY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING. GODON
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
927 PM CDT MON MAY 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 5 N HALLOCK 48.84N 96.94W
05/28/2007 F0 KITTSON MN PUBLIC
CONFIRMED BRIEF TOUCHDOWN. TREE WAS TWISTED...A FEW
SHINGLES OFF HOUSE AND FLAG POLE DOWN. A CAMPER ON JACKS
WAS ALSO SLIGHTLY DAMAGED. OBSERVER SAW TAIL OF FUNNEL
LIFT OFF THE GROUND NORTHEAST OF HOME.
0715 PM HAIL 5 N HALLOCK 48.84N 96.94W
05/28/2007 M1.00 INCH KITTSON MN PUBLIC
&&
DRIDDLEThe Fargo/Grand Forks radar (KMVX), 94 km away, was scanning. The volume nearest the first event began at 08:11 UTC.
3 hail. Local standard time, as filed.
Enough hail fell to cover the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35330, 35331, 35332.